Alert archive / Wisconsin / River Flood Warnings in 2015

River Flood Warning 14, NWS Green Bay, WI

December 15, 2015Portage County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Dec 15, 2015, 3:15 PM CST for Portage County, Wisconsin. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Dec 15, 2015, 3:15 PM CST (21:15 UTC)
Expired
Dec 16, 2015, 10:45 PM CST
In force
32 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Portage County, WI

The radar

The Green Bay radar (KGRB), 118 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Stevens Point Dam (STPW3).

Action stage
1074 ft
Minor stage
1076 ft
Moderate stage
1079 ft
Major stage
1081 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WGUS43 KGRB 152115
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CST TUE DEC 15 2015

...The National Weather Service in Green Bay has issued a flood 
warning for the following rivers in Wisconsin... 

  Wisconsin River below Stevens Point affecting Portage County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC097-161215-
/O.NEW.KGRB.FL.W.0014.151215T2115Z-000000T0000Z/
/STPW3.1.ER.151215T1633Z.151215T2110Z.000000T0000Z.UU/
315 PM CST TUE DEC 15 2015

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Wisconsin River below Stevens Point.
* at  3:10 PM Tuesday the stage was 1077 feet. 
* Flood stage is 1076 feet. 
* At 1079 feet...There is widespread flooding of wooded lowland. 
  Water aproaches portions of West River Drive.  The County Road HH 
  bridge may be closed.  
* At 1076 feet...There is widespread flooding of wooded lowland.  

&&

LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969


$$
5 follow-up statements
975 
WGUS83 KGRB 160152
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
752 PM CST TUE DEC 15 2015

...The flood warning continues for the following rivers in upper 
Wisconsin...

  Wisconsin River below Stevens Point affecting Portage County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC097-161652-
/O.CON.KGRB.FL.W.0014.000000T0000Z-000000T0000Z/
/STPW3.1.ER.151215T1633Z.151215T2110Z.000000T0000Z.UU/
752 PM CST TUE DEC 15 2015

The Flood Warning continues for
  The Wisconsin River below Stevens Point.
* until further notice...Or until the warning is cancelled.
* At  6:10 PM Tuesday the stage was 1077 feet. 
* Flood stage is 1076 feet. 
* At 1076 feet...There is widespread flooding of wooded lowland.  

&&

LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969


$$
588 
WGUS83 KGRB 160441
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1041 PM CST TUE DEC 15 2015

...The flood warning continues for the following rivers in upper 
Wisconsin...

  Wisconsin River below Stevens Point affecting Portage County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC097-161941-
/O.CON.KGRB.FL.W.0014.000000T0000Z-000000T0000Z/
/STPW3.1.ER.151215T1633Z.151216T0310Z.000000T0000Z.UU/
1041 PM CST TUE DEC 15 2015

The Flood Warning continues for
  The Wisconsin River below Stevens Point.
* until further notice...Or until the warning is cancelled.
* At 9:10 PM Tuesday the stage was 1077 feet. 
* Flood stage is 1076 feet. 
* At 1076 feet...There is widespread flooding of wooded lowland.  

&&

LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969


$$
912 
WGUS83 KGRB 161445
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
845 AM CST WED DEC 16 2015

...The flood warning continues for the following rivers in upper 
Wisconsin...

  Wisconsin River below Stevens Point affecting Portage County

...The flood warning continues for the following rivers in upper 
Wisconsin...

  Wisconsin River below Stevens Point affecting Portage County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC097-170545-
/O.CON.KGRB.FL.W.0014.000000T0000Z-000000T0000Z/
/STPW3.1.ER.151215T1633Z.151216T0910Z.000000T0000Z.UU/
845 AM CST WED DEC 16 2015

The Flood Warning continues for
  The Wisconsin River below Stevens Point.
* until further notice...Or until the warning is cancelled.
* At  6:10 AM Wednesday the stage was 1077 feet. 
* Flood stage is 1076 feet. 
* At 1076 feet...There is widespread flooding of wooded lowland.  

&&

LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969


$$
153 
WGUS83 KGRB 170144
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
744 PM CST WED DEC 16 2015

...The flood warning continues for the following rivers in upper 
Wisconsin...

  Wisconsin River below Stevens Point affecting Portage County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC097-171644-
/O.CON.KGRB.FL.W.0014.000000T0000Z-000000T0000Z/
/STPW3.1.ER.151215T1633Z.151216T0910Z.000000T0000Z.UU/
744 PM CST WED DEC 16 2015

The Flood Warning continues for
  The Wisconsin River below Stevens Point.
* Until further notice...Or until the warning is cancelled.
* At 6:10 PM Wednesday the stage was 1076 feet. 
* Flood stage is 1076 feet. 
* At 1076 feet...There is widespread flooding of wooded lowland.  

&&

LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969


$$
679 
WGUS83 KGRB 170445
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1045 PM CST WED DEC 16 2015

...The flood warning is cancelled for the following rivers in upper 
Wisconsin...

  Wisconsin River below Stevens Point affecting Portage County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC097-170515-
/O.CAN.KGRB.FL.W.0014.000000T0000Z-151217T0445Z/
/STPW3.1.ER.151215T1633Z.151216T0910Z.151217T0358Z.UU/
1045 PM CST WED DEC 16 2015

The Flood Warning is cancelled for
  The Wisconsin River below Stevens Point.
* At 10:10 PM Wednesday the stage was 1076 feet and slowly falling. 
* Flood stage is 1076 feet. 
* At 1076 feet...There is widespread flooding of wooded lowland.  

&&

LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 15, 3:09 PM CST, 6 minutes earlier.

Area forecast discussion, Dec 15, 3:09 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CST TUE DEC 15 2015

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 309 PM CST TUE DEC 15 2015

PRECIPITATION TYPE IN NORTH CENTRAL WISCONSIN...ASSOCIATED WITH A
SYSTEM APPROACHING FROM THE PLAINS...IS THE MAIN CONCERN DURING
THIS PART OF THE FORECAST.

A HIGH PRESSURE SYSTEM WAS CENTERED OVER WISCONSIN THIS AFTERNOON
BUT THERE WAS STILL QUITE A BIT OF CLOUD COVER ACROSS THE FORECAST
AREA AT 20Z. THIS APPEARS TO BE DUE TO THE STRONG INVERSION BASED
JUST BELOW 850MB THAT COULD BE SEEN ON THE 12Z GRB SOUNDING. THE
SURFACE PRESSURE GRADIENT WILL TIGHTEN AS A LOW OVER THE CENTRAL
PLAINS MAKES ITS WAY TO WESTERN LAKE SUPERIOR BY 00Z THURSDAY. THE
TIGHTER GRADIENT SHOULD KEEP WINDS FROM DYING OFF TONIGHT
AND...COMBINED WITH THE CLOUDS...SHOULD KEEP TEMPERATURES FROM
FALLING MUCH DURING THE EVENING. SOUTHERLY FLOW AHEAD OF THE
APPROACHING SYSTEM WILL BRING MORE MOISTURE INTO THE AREA
OVERNIGHT. IT IS ALSO EXPECTED TO RESULT IN STEADY AND THEN
SLOWLY RISING TEMPERATURES DURING THE NIGHT.

AS WITH THE PREVIOUS SYSTEM THE 12Z NAM WAS COLDER THAN THE 12Z
GFS. THE NAM DID BETTER WITH THAT SYSTEM SO WILL STICK WITH IT
FOR NOW. RHINELANDER TIME/HEIGHT PLOT ON BUFKIT FROM THE 12Z NAM
SHOWED SHALLOW MOISTURE WITH SUBFREEZING SURFACE TEMPERATURES.
THIS RESULTED IN A TOTAL OF 0.01 INCH OF FREEZING PRECIPITATION
THERE BETWEEN ABOUT 06Z AND 10Z...THOUGH SOME TRACE AMOUNTS ARE
POSSIBLE AS EARLY AS 01Z. THINK MUCH OF NORTH CENTRAL WISCONSIN
WILL BE IN THE SAME BOAT AND WPC COLLABORATION HAD AN AREA OF 0.01
FREEZING PRECIPITATION IN NORTHERN WISCONSIN.

AS WARMER AIR AND DEEPER MOISTURE ADVECT INTO NORTHERN WISCONSIN
ANY FREEZING PRECIPITATION SHOULD CHANGE TO RAIN...POSSIBLY
BRIEFLY MIXED WITH SNOW AT FIRST. PROBABLY NO MORE THAN A DUSTING
OF NEW SNOW IN PARTS OF NORTHERN WISCONSIN LATE TONIGHT INTO
WEDNESDAY MORNING.

RAINFALL ON WEDNESDAY SHOULD NOT AMOUNT TO ANYTHING CLOSE TO THE
TOTALS EXPERIENCED WITH THE SYSTEM THAT JUST EXITED. SHOULD BE
LESS THAN A HALF INCH OF PRECIPITATION...WITH THE HIGHEST TOTALS
LIKELY TO BE ACROSS THE NORTH...WHERE LESS RAIN FELL DURING THE
PAST FEW DAYS. LIKELY SOME HIGHER FLOWS ON RIVERS WITH THE
ADDITIONAL RAIN.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 309 PM CST TUE DEC 15 2015

SURFACE/UPPER LOWS WILL BE TRACKING NW OF THE FORECAST AREA
WEDNESDAY NIGHT...AND WILL PRODUCE SOME LIGHT PCPN OVER MAINLY
NC WI. PCPN TYPE MAY BE A MIX OF RAIN AND SNOW EARLY...BUT SHOULD
CHANGE TO SNOW AS THE EVG PROGRESSES. NOT EXPECTING MUCH
ACCUMULATION WITH THIS SYSTEM. A SERIES OF S/W TROFS WILL SKIM
ACROSS NORTHERN WI ON THU/FRI...BRING SCT SNOW SHOWERS OR FLURRIES
TO MAINLY NC WI DURING THE PERIOD. THE MAIN MESSAGE WILL BE A
RETURN TO WINTERLIKE TEMPERATURES...WITH HIGHS ONLY IN THE UPPER
TEENS AND 20S BY FRIDAY.

ZONAL FLOW WILL RETURN FOR THE WEEKEND...WITH A MODERATION IN
TEMPS BACK INTO THE 30S ANTICIPATED BY SUNDAY. A RIDGE OF HIGH
PRESSURE WILL BRING DRY WEATHER ON SATURDAY...AND MOST PCPN
SHOULD REMAIN TO OUR NORTH AND WEST INTO SUNDAY AS WELL.

LOW PRESSURE IS EXPECTED TO TRACK THROUGH SE WI SUNDAY NIGHT
INTO EARLY MONDAY...AND BRING A CHANCE OF RAIN OR SNOW TO
THE REGION. INCREASED POPS A LITTLE FOR THESE PERIODS...BUT
MORE CHANGES WILL NEED TO BE MADE WITH SUBSEQUENT FCSTS. COULD
SEE A NARROW STRIPE OF SNOW WITH THIS SYSTEM NORTH AND WEST OF
THE FOX RIVER VALLEY...BUT OVERALL CONFIDENCE IS LOW THIS FAR
OUT.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1159 AM CST TUE DEC 15 2015

MVFR CIGS PREVAILED ACROSS THE AREA LATE THIS MORNING. SURFACE
LOW PRESSURE MOVING INTO THE PLAINS WILL CONTINUE INTO THE GREAT
LAKES REGION THROUGH THE TAF VALID PERIOD...KEEPING THE CLOUDS IN
PLACE. EXPECT PRECIPITATION TO MOVE INTO CENTRAL AND NORTH CENTRAL
WISCONSIN TONIGHT...SPREADING ACROSS THE REST OF THE AREA
OVERNIGHT. TEMPERATURES AHEAD OF THE SYSTEM WILL BE WARM ENOUGH
FOR RAIN AT MOST LOCATIONS...BUT SOME FREEZING RAIN OR A WINTRY
MIX COULD FALL IN NORTH CENTRAL WISCONSIN WHERE LOWER LEVELS OF
THE ATMOSPHERE COULD BE COLDER THAN 0C. CIGS ARE EXPECTED TO FALL
INTO THE IFR CATEGORY TONIGHT OR EARLY WEDNESDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MG
LONG TERM......KIECKBUSCH
AVIATION.......MG
Hazardous weather outlook, Dec 15, 3:15 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CST TUE DEC 15 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
315 PM CST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

RUNOFF FROM RECENT HEAVY RAIN WILL CONTINUE TO CAUSE HIGH FLOW
RATES ON AREA RIVERS AND STREAMS. BE SURE TO MONITOR THE LATEST
FLOOD WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE
IF YOU LIVE IN A FLOOD PRONE AREA.

LIGHT FREEZING RAIN IS EXPECTED OVER NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN LATER THIS EVENING AND OVERNIGHT. A GLAZE OF
ICE MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS ON ANY UNTREATED
ROADS ACROSS THE NORTHWOODS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

SLIPPERY ROADS MAY CONTINUE ACROSS NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN EARLY WEDNESDAY MORNING.

MINOR FLOODING MAY CONTINUE ON SOME RIVERS DURING THE MID TO LATE
PART OF THE WORK WEEK. PERSONS LIVING IN FLOOD PRONE AREAS SHOULD
LISTEN FOR LATER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. PLEASE RELAY
REPORTS OF FLOODING OR FREEZING PRECIPITATION TO THE NATIONAL
WEATHER SERVICE.

LMZ521-522-541>543-162115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
315 PM CST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MG/KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 7:31 PM CSTRiver Flood WarningGRBKewaunee24 hr
Dec 14, 10:25 PM CSTAreal Flood AdvisoryGRBLincoln, Marathon, Portage, Wood47 hr
Dec 15, 4:31 AM CSTRiver Flood WarningGRBMarathon24 hr
Dec 15, 9:52 AM CSTRiver Flood WarningGRBShawano, Waupaca33 hr
Dec 15, 10:48 AM CSTRiver Flood WarningGRBMarathon36 hr
Dec 15, 3:20 PM CSTRiver Flood WarningGRBPortage31 hr
Dec 15, 3:51 PM CSTSmall Craft AdvisoryGRB4 days

Nearby

River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.